Jump to content

  • helpline
  • donate

E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Rytary and Dyskinesia

Rytary Dyskinesia

  • Please log in to reply
1 reply to this topic

#1 kstaron

kstaron

    Member

  • Members
  • PipPip
  • 22 posts

Posted 26 January 2017 - 03:04 PM

Hello Dr,

 

My mother of PD, 35+ years, age 79, has had success with Rytray since it hit the market.  I am now witnessing alot more biphasic dyskinesia.  She already takes Amantadine (100mg)....  She has alot of tongue/jaw movement which makes drinking/speaking very difficult.  The only other thing that worked for her before Rytary was liquid sinemet, however she is now in LTC, so scheduled meds is my only option.  We are seeing her neurologist next week, however I was wondering what you might suggest.  I feel as if the levadopa in the Rytary is simply too much.  She currently only lasts about 2.5 hours in between doses, and currently takes 23.75/95mg at the following times: 3pills@8am,  4pills@1030am,  4pills@1pm  , 3pills@330pm

 

The dyskinesia is in her leg, shoulder, and tongue/mouth... 

 

Do you have any suggestions?  Thank you.

 



#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 6,525 posts
  • LocationUniversity of Florida

Posted 27 January 2017 - 10:00 PM

We sometimes can decrease the number of Rytary pills at each dose by 1 and possibly 2 and limit dyskinesia.  Also instead of Rytary you and your doc could try low dose sinemet every 2 hours.


Michael S. Okun, M.D.

Author of Amazon Kindle, Paperback and Audio of 10 Breakthrough Therapies for Parkinson's Disease
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users